Alert archive / Wisconsin / Special Marine Warnings in 2004

Special Marine Warning 21, NWS Milwaukee, WI

May 20, 2004

NWS Milwaukee, WI issued this special marine warning at May 20, 2004, 7:11 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2004, 7:11 PM CDT (00:11 UTC)
Expired
May 20, 2004, 9:15 PM CDT
In force
2 hr
Issued by
NWS Milwaukee, WI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at May 20, 2:00 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, May 20, 2:00 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT THU MAY 20 2004

.DISCUSSION...FORECAST FOCUS ON POTENTIAL HEAVY RAINFALL AND
SEVERE WEATHER EVENT THROUGH THE WEEKEND...MAIN CHALLENGE IS TIMING.

SOUTHERN WISCONSIN WILL REMAIN UNDER FAST MOVING WEST-SOUTHWESTERLY
FLOW THROUGH THE WEEKEND WITH EMBEDDED SHORT WAVES ROTATING THROUGH
THE WESTERN GREAT LAKES. WEAK COLD FRONT THURSDAY AFTERNOON MOVING
SOUTHEAST WILL SLOW AND BECOME STATIONARY ALONG THE WISCONSIN-
ILLINOIS THIS EVENING. THE POSITIONING OF THIS FRONT WITH STRONG
UPPER JET TO THE NORTH AND NORTHEAST/UPPER DIVERGENCE...COPIOUS
MOISTURE AND INSTABILITY...LOW LEVEL JET OF 50+ KNOTS NOSING INTO
FRONT/LOW LEVEL CONVERGENCE...ALL INGREDIENTS IN PLACE FOR LONG
LASTING HEAVY RAINFALL AND/OR SEVERE WEATHER SCENARIO THROUGH
SUNDAY.

BUT PROBLEM WILL BE TIMING OF SYNOPTIC/MESOSCALE FEATURES...SO HARD
TO PIN DOWN BOTH THE SPATIAL AND TEMPORAL EXTENT OF RAINFALL AND
SEVERE WEATHER. BEST INFORMATION POINTS TOWARDS FRIDAY AFTERNOON AND
NIGHT AND AGAIN SATURDAY NIGHT AND EARLY SUNDAY...ALL DEPENDENT ON
FRONTAL POSITION AND TIMING/STRENGTH OF LOW LEVEL JET.

GENERALLY FOLLOWED DGEX DAYS 4-7 AND MIX OF GFS/ETA FOR DAYS 1-3.

&&

.MKX...WATCHES/WARNINGS/ADVISORIES...NONE.

EISE
Hazardous weather outlook, May 20, 8:30 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
830 AM CDT THU MAY 20 2004

WIZ046-047-051-052-056>060-062>072-211027-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
830 AM CDT THU MAY 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS ALL OF SOUTHERN WISCONSIN. DAMAGING THUNDERSTORM
WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND AGAIN
SATURDAY. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND LOCALLY HEAVY
RAIN ARE POSSIBLE. THE ATMOSPHERE WILL BE VERY MOIST AND UNSTABLE.
LOCALLY HEAVY RAIN FALLING OVER SATURATED GROUND WILL LEAD TO
POTENTIAL FLOODING CONDITIONS.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...AND
AGAIN TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

EISE

In the hours before

Special weather statement, May 20, 5:22 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
522 PM CDT THU MAY 20 2004

WIZ046-047-051-052-056>060-062>072-202301-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
522 PM CDT THU MAY 20 2004

...SEVERE THUNDERSTORM WATCH FAR SOUTHERN WISCONSIN UNTIL 10 PM
CDT...

THUNDERSTORMS WILL EXIT EASTERN WAUKESHA COUNTY BY 545 PM AND
CONTINUE A BIT LONGER ACROSS MILWAUKEE COUNTY. THE STORMS ARE MOVING
EAST AT 30 MPH AND WILL AFFECT THE CITIES OF
BROOKFIELD...GLENDALE...MILWAUKEE AND OAK CREEK THROUGH 6 PM. NO
SEVERE WEATHER HAS BEEN REPORTED. BE PREPARED FOR A BRIEF PERIOD OF
HEAVY RAIN AND POSSIBLE HAIL. SOME PONDING OF WATER ON ROADS AND IN
LOW LYING AREAS IS POSSIBLE. DRIVE WITH CAUTION AND DONT PROCEED
THROUGH WATER OF AN UNKNOWN DEPTH.

ELSEWHERE ACROSS SOUTHERN WISCONSIN...SKIES WERE GENERALLY QUIET.
THERE WERE SOME LIGHTER SHOWERS MOVING EAST ACROSS IOWA AND DANE
COUNTIES.

DAVIS
Special weather statement, May 20, 5:48 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
548 PM CDT THU MAY 20 2004

WIZ046-047-051-052-056>060-062>072-202324-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
548 PM CDT THU MAY 20 2004

...SEVERE THUNDERSTORM WATCH FAR SOUTHERN WISCONSIN UNTIL 10 PM
CDT...

ALL THE THUNDERSTORMS HAVE EXITED SOUTHERN WISCONSIN. THE STRONG
STORMS THAT WERE OVER MILWAUKEE...WAUKESHA AND RACINE COUNTIES
EARLIER HAVE NOW MOVED OUT OVER LAKE MICHIGAN. FOR NOW...THE SEVERE
THUNDERSTORM WATCH WILL CONTINUE...AT LEAST UNTIL WE ARE CERTAIN THE
THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT HAS ENDED.

MORE STORMS WERE TRYING TO INTENSIFY NEAR THE ILLINOIS AND WISCONSIN
BORDER BY LAFAYETTE AND GREEN COUNTIES. THESE STORMS ARE MOVING EAST
AT 30 MPH.

REMAIN ALERT FOR CHANGEABLE WEATHER THIS EVENING.

DAVIS
Special weather statement, May 20, 6:04 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
604 PM CDT THU MAY 20 2004

WIZ046-047-051-052-056>060-062>072-202341-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
604 PM CDT THU MAY 20 2004

...SEVERE THUNDERSTORM WATCH FAR SOUTHERN WISCONSIN UNTIL 10 PM
CDT...

A SEVERE THUNDERSTORM HAS RAPIDLY DEVELOPED ALONG THE WISCONSIN AND
ILLINOIS BORDER OF GREEN COUNTY. IT IS MOVING EAST AT 20 MPH AND MAY
AFFECT THE CITY OF CLARNO BEFORE 620 PM. IF THE STORM HOLDS TOGETHER
IT WILL REACH FAR SOUTHWEST ROCK COUNTY BY 630 PM.

THE REST OF SOUTHERN WISCONSIN HAS QUIET SKIES AT THIS TIME.
Special weather statement, May 20, 6:11 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
611 PM CDT THU MAY 20 2004

WIZ046-047-051-052-056>060-062>072-202341-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
611 PM CDT THU MAY 20 2004

...SEVERE THUNDERSTORM WATCH FAR SOUTHERN WISCONSIN UNTIL 10 PM
CDT...

SEVERE THUNDERSTORM ACTIVITY WAS DEVELOPING RAPIDLY ALONG THE
WISCONSIN ILLINOIS BORDER EARLY THIS EVENING. THE STORMS ARE MOVING
EAST AT ABOUT 25 MPH.  THUNDERSTORMS ARE EXPECTED TO MOVE FROM
SOUTHERN GREEN COUNTY NEAR CLARNO AND SOUTH OF JUDA...EAST INTO SOUTH
CENTRAL ROCK COUNTY NEAR NEWARK AND BELOIT BY 715 PM.

PEOPLE IN FAR SOUTHERN WISCONSIN SHOULD BE PREPARED FOR DANGEROUS
THUNDERSTORMS. THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL WITH AN
INCH OR MORE POSSIBLE IN A VERY SHORT TIME. LARGE HAIL AND WINDS TO
60 MPH ARE POSSIBLE AS WELL.
Special weather statement, May 20, 6:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
638 PM CDT THU MAY 20 2004

WIZ046-047-051-052-056>060-062>072-210014-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
638 PM CDT THU MAY 20 2004

...SEVERE THUNDERSTORM WATCH FAR SOUTHERN WISCONSIN UNTIL 10 PM
CDT...

A STRONG THUNDERSTORM CONTINUES TO ROLL ALONG THE WISCONSIN ILLINOIS
BORDER NEAR FAR SOUTHEAST GREEN COUNTY.  THE THUNDERSTORM THAT
PROMPTED A WARNING FOR GREEN COUNTY IS BEGINNING TO DIMINISH IN
INTENSITY AND DRIFT SLIGHTLY SOUTHEAST INTO ILLINIOS.  OTHER STORMS
ARE DEVELOPING IN FAR SOUTHERN ROCK COUNTY BETWEEN NEWARK AND BELOIT
AND MAY PRODUCE HAIL...STRONG WINDS AND TORRENTIAL RAINFALL AS IT
MOVES THROUGH.

MORE STRONG THUNDERSTORMS ARE POSSIBLE ACROSS FAR SOUTHEAST WISCONSIN
FOR THE NEXT HOUR OR SO...ESPECIALLY IN SOUTHERN ROCK...WALWORTH AND
KENOSHA COUNTIES.  PEOPLE IN THIS AREA SHOULD REMAIN ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS.
Special weather statement, May 20, 7:10 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT THU MAY 20 2004

WIZ046-047-051-052-056>060-062>072-210044-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
710 PM CDT THU MAY 20 2004

...SEVERE THUNDERSTORM WATCH FOR KENOSHA...RACINE AND WALWORTH
COUNTIES CONTINUES UNTIL 10 PM CDT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHES FROM SOUTHERN
WALWORTH COUNTY NEAR NEWARK...EAST ALONG THE KENOSHA AND RACINE
COUNTY LINE NEAR ELWOOD PARK ALONG THE LAKE. THE STORMS WERE MOVING
EAST AT 30 MPH. PEOPLE IN THIS AREA SHOULD BE ALERT TO THESE
DANGEROUS STORMS UNTIL THEY EXIT THE AREA BY AROUND 8 PM CDT. THESE
STORMS MAY PRODUCE LARGE HAIL AND TORRENTIAL RAINFALL. FLOODING OF
LOW LYING AREAS IS POSSIBLE.

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR
MILWAUKEE...JEFFERSON...WAUKESHA...LAFAYETTE...GREEN AND ROCK
COUNTIES.

DAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:11 PM CDTSpecial Marine WarningMKX2 hr
May 20, 7:26 PM CDTSpecial Marine WarningMKX64 min
May 20, 7:57 PM CDTFlash Flood WarningMKXKenosha2 hr
May 20, 8:02 PM CDTSevere Thunderstorm WarningMKXKenosha28 min
May 20, 8:14 PM CDTSevere Thunderstorm WarningMKXRacine31 min
May 20, 8:23 PM CDTFlash Flood WarningMKXRacine97 min
May 20, 8:26 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine49 min
May 21, 8:23 AM CDTSpecial Marine WarningMKX112 min
May 21, 8:23 AM CDTSpecial Marine WarningMKX112 min
May 21, 8:23 AM CDTSpecial Marine WarningMKX112 min
May 21, 8:51 AM CDTSevere Thunderstorm WarningMKXRock, Walworth39 min
May 21, 9:05 AM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine25 min
May 21, 9:29 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine31 min
May 21, 3:16 PM CDTSevere Thunderstorm WarningMKXSauk29 min
May 21, 3:41 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane49 min
May 21, 5:15 PM CDTSpecial Marine WarningMKX2 hr
May 21, 5:15 PM CDTSpecial Marine WarningMKX2 hr
May 21, 5:15 PM CDTSpecial Marine WarningMKX2 hr
May 21, 5:15 PM CDTSpecial Marine WarningMKX2 hr
May 21, 6:17 PM CDTFlash Flood WarningMKXKenosha, Racine, Walworth4 hr

Nearby

Special Marine Warnings in Wisconsin, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.